Oklahoma, 2018

Damaging Wind in Oklahoma, June 25, 2018

June 25, 2018 · NWS TSA · 1 event in 1 county or zone

A thunderstorm complex that developed across eastern Colorado during the afternoon of the 24th moved southeast into eastern Oklahoma by the early morning hours on the 25th. These thunderstorms gradually weakened as they moved into more stable air across eastern Oklahoma, but damaging wind did occur in Osage County while some of the storms remained intense.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A thunderstorm complex that developed across eastern Colorado during the afternoon of the 24th moved southeast into eastern Oklahoma by the early morning hours on the 25th. These thunderstorms gradually weakened as they moved into more stable air across eastern Oklahoma, but damaging wind did occur in Osage County while some of the storms remained intense.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 24, 10:40 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 24, 10:40 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1140 PM CDT Sun Jun 24 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing MCS moving into northwest OK will continue eastward and
likely impact NE OK terminals overnight. The southern extent is
more uncertain as well as the longevity into NW AR. Pending the
evolution of the overnight storms there may be continued storm
chances tomorrow afternoon / evening however confidence at any
specific terminal is low at this point. Otherwise light fog ahead
of the approaching precip will remain patchy with VFR conditions
expected outside of the influence of convection.

&&

.PREV DISCUSSION... /Issued 944 PM CDT Sun Jun 24 2018/

..UPDATE...

DISCUSSION...
Storms have developed across western Kansas into the OK panhandle,
and will likely affect northeast Oklahoma sometime after
midnight. Evening soundings don't show a lot of elevated
instability but there is some flow. However severe potential
should be somewhat limited given the airmass hasn't had time to
recover with multiple rounds of storms last night and this
afternoon. Made some adjustments to the going forecast for
temp/cloud trends.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  89  75  94 /  70  30  40  10
FSM   68  92  75  95 /  10  10  20  10
MLC   66  92  76  94 /  40  20  30  10
BVO   65  86  72  94 /  90  50  40  10
FYV   66  87  72  90 /  20  20  40  20
BYV   68  90  72  91 /  20  20  40  20
MKO   67  89  74  92 /  40  20  40  10
MIO   69  86  74  93 /  70  40  40  20
F10   65  90  74  92 /  60  30  40  10
HHW   69  92  75  96 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Jun 24, 10:10 PM CST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1110 PM CDT Sun Jun 24 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1110 PM CDT Sun Jun 24 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily northeast Oklahoma.
	ONSET...After 1 AM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After midnight.

DISCUSSION...
Widespread thunderstorms continue to spread through far
northwest Oklahoma and southern Kansas.  These storms
will continue eastward overnight and maintain a risk
of locally damaging winds.  Instability does decrease
across eastern Oklahoma which should lead to a downward
trend is storm intensity, however some risk of severe
weather is likely to be maintained through the overnight
hours.
Additionally, locally heavy rainfall is possible across
northeast Oklahoma.  Avoid driving across flooded roads,
especially at night.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY and THURSDAY...Dangerous Heat Potential.
FRIDAY and SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Chances for thunderstorms will largely remain across northeast
Oklahoma and northwest Arkansas during the early part of this
week. Upper level ridging will begin to build across the
Southern Plains and will become the dominant weather feature
from mid week on.

weather.gov/tulsa contains additional information.

The radar

The Tulsa radar (KINX), 119 km away, was scanning. The volume nearest the first event began at 07:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Osage

When
June 25, 1:47 AM CST
Where
Osage County, 0.78 mi WSW of Burbank
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.695, -96.733

Thunderstorm wind gusts were estimated to 70 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765405.